MAUDE Adverse Event Report: AVENU MEDICAL ELLIPSYS CATHETER; PERCUTANEOUS CATHETER FOR CREATION OF AN ARTER

AVENU MEDICAL ELLIPSYS CATHETER; PERCUTANEOUS CATHETER FOR CREATION OF AN ARTER
Model Number AMI6005
Medical Device Problem Codes Difficult to Remove (1528); Mechanical Jam (2983); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Hematoma (1884); Pain (1994)
Date of Event 09/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This regulatory report is being submitted due to retrospective review through capa 624392.Product analysis: the catheter was returned for evaluation.The jaws would not fully close initially during analysis and a slight bend was observed in the shaft between the distal tip and proximal base.After the 6 hour bleach soak the jaws fully closed.Position detected with power controller from -20 to 747 which indicates normal functionality.Procedural analysis shows jaws open and close as normal but appears to have some rough handling with the thumb tab.The complaint notes some entanglement with the sheath meaning the device was fully inserted into the sheath prior to jaws closing as the ifu instructs, and that the device was activated to aid in removal.Procedural analysis shows six device activations and shows jaws fully closing three times.No issues were observed with the returned catheter after decontamination other than slight bending of the shaft as noted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Physician attempted to use an ellipsis catheter during patient treatment.The user manual/ifu was followed during preparation, procedure, and post-procedure.Moderate vessel tortuosity was noted.Artery diameter reported as 2.9mm.Vein diameter reported as 3.5-4.0mm. the distance between the artery and vein was not greater than 1.5mm.The closure distance was low (less than 0.3mm).It is reported the catheter was unable to actuate (open/close) catheter jaws during tissue capture.At least 2 times device jaws stuck in open position as button was unable to be pushed down to engage then close.Anatomy may have added to complication of inability of jaws to close when pushing unlock button.Physician proceeded to remove, device was stuck inside sheath and would not budge, slight push forward 1cm at most, then 180 reverse turn to disengage from tissue (to uncatch).Pulled back into sheath but could only come back 1-2 cm at most.Device activated in sheath to loosen/remove out of sheath and remove it from the arm.Physician inspected device outside the body and checked if it would close, it did.Cephalic vein parallel to skin.Short perforator; 90 degree bend straight down to artery cross zone.Device reintroduced and repositioned to attempt creation at the proper artery vein interface at crossing point between radial artery and a 90 degree straight downward axis perforator vein.This angle may have been problematic to engage closure of the device jaws properly.Device activated a 2nd time for fistula creation (first time) at radial artery to perforator junction.A brachial artery inflow was checked to confirm if a fistula was created.The waveform was high resistance triphasic with tourniquet off suggestive that no fistula was created.Fistula flow is low resistance and color doppler was also used to check to see if flow was present across an anastomosis.Little to no flow noted.A fistula was not created.Therefore no pta or ballooning was performed as a result.Device was removed and pressure held for hemostasis.No medical or surgical intervention was needed to prevent serious injury.Pain at site and hematoma were reported.Patient discharged and will not be returning for additional treatment.There was delayed patient follow up ultrasound and refusal to return due to pain in forearm after procedure attempt (b)(6) 2023.Ultrasound findings; no right arm hematoma.Patent and triphasic axillary, brachial, radial and ulnar arteries.Right antecubital fossa perforator reveals nonocclusive or partial thrombosis present.

Brand Name
ELLIPSYS CATHETER
Common Device Name
PERCUTANEOUS CATHETER FOR CREATION OF AN ARTER
Manufacturer (Section D)
AVENU MEDICAL
27123 calle arroyo
#2101
san juan capistrano CA 92675
Manufacturer (Section G)
AVENU MEDICAL
27123 calle arroyo
#2101
san juan capistrano CA 92675
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20652188
Report Number3014251914-2024-00014
Device Sequence Number6641088
Product Code PQK
UDI-Device Identifier00763000496975
UDI-Public00763000496975
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K191114
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberAMI6005
Device Catalogue NumberAMI6005
Device Lot Number001071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2023
Initial Report FDA Received Date11/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight84 KG